Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    14 day period
    avatar
    blw1289 posted:
    ive been on my period for 14 days my usual cycle is for only four days. I am on birth control the yaz ive been on it for a while with no complications. i am really concernd and wondering if i need to see a physician if some one could please give me some advice i would greatly appreciate it.

    thanks
    Reply
     
    avatar
    J_Harrison_Hohner responded:
    Dear blw:There are two major reasons for very prolonged/heavy periods: hormonal and what I call "structural". "Structural" means when excessive bleeding is due to actual problems within the cavity or walls of the uterus. Some examples of this would include fibroids of the uterus, endometriosis of the wall of the uterus ("adenomyosis"), infections of the lining of the uterus (eg chlamydia), polyps of the uterine lining, or even uterine cancer. Since birth control pills (BCPs) are protective against uterine cancer, I really doubt this applies to you.

    Hormonal causes are usually linked to missed or erratic ovulations. But in a woman using BCPs this is not likely since the BCPs are designed to over ride ovulation. Most commonly, prolonged bleeding of sudden onset in a BCP user is related to a BCP side effect. While missed/late pills are the usual culprit, sometimes it can happen spontaneously.

    Your best bet is to contact your GYN or clinic. They can obtain a more complete history from you and give you a "for sure" answer. They may advise you to keep taking the Yaz and see if your cycle resets itself at the end of the pack; they could advise you to skip down to the placebo pills. They can also assess your risk for an infection such as chlamydia, and have you do a pregnancy test. In that way all the possible causes can be addressed.

    Yours, Jane
     
    avatar
    blw1289 responded:
    thank you very much for answering my concerns. i also forgot to mention though i had missed my period for almost a month and a half, and i came on my period during the middle of spring break after partying and drinking could this alson be an effect? and if not i have no health insurance anymore can a free clinic help my problem? or is it even serious enough for me to go a health clinic? please write back thank you


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.